MAUDE Adverse Event Report: COOK INC UROSTREAM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC UROSTREAM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number UROS-035150
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: customer occupation = 'certified surgical technologist (cst), urology coordinator, or materials'.G4: pma/510k # = exempt.Investigation ¿ evaluation a document based investigation was performed including a review of complaint history, device history record (dhr), the instructions for use (ifu), and quality control procedures.The complaint device was not returned; therefore, no physical examinations could be performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other similar complaints associated with the complaint device lot.The evidence from the complaint file, device history record, complaint history and quality control documents indicates that the complaint device was manufactured to specification as well as other items in the lot or similar devices in the field or in house.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions end hole size and length of device must be taken into consideration to ensure a proper fit between the wire guide and the procedural device.Manipulation of the wire guide requires appropriate imaging control.Use caution not to force or overmanipulate the wire guide when gaining access.When using the wire guide through a metal cannula or needle, use caution, or damage may occur to the outer coating of the wire guide.It was reported that when the wire guide was being removed from a needle is when the reported damage to the coating occurred.A specific cause for the complaint could not established, it is not possible to rule out the needle used during the procedure as contributing to the complaint.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a percutaneous nephrolithotomy (pcnl), the coating of a urostream hydrophilic wire guide was activated with sterile water using a syringe.The wire guide was placed through a cook medical 18 gage chiba biopsy needle.There was no resistance noted during wire guide insertion.When removing the wire guide from the needle, the coating of the wire guide separated.The separated coating was removed from the patient using a "grasper," and a new wire guide was used to complete the procedure.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.There were no adverse effects on the patient due to this occurrence.

Brand Name
UROSTREAM HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18987990
Report Number1820334-2024-00429
Device Sequence Number8265556
Product Code OCY
UDI-Device Identifier00827002591516
UDI-Public(01)00827002591516(17)260308(10)CINC003143
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2026
Device Catalogue NumberUROS-035150
Device Lot NumberCINC003143
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2023
Initial Report FDA Received Date03/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL 18 GAGE CHIBA BIOPSY NEEDLE
Patient SexUnknown